본문 바로가기
KERD
논문KCI 등재

Warfarin에 의한 과도한 항응고 효과의 치료현황 평가

Evaluation of the management of excessive warfarin anticoagulation

2

조회

0

다운로드

2

인용

0

참고문헌

키워드

초록

Warfarin is one of the most effective agents for prevention and treatment of venous and arterial thrombosis but may cause bleeding, especially if overdosed. To minimize the risk of bleeding, close monitoring of prothrombin time (PT) - generally expressed as the international normalized ratio (INR) - is required with warfarin administration. Despite close monitoring and dose adjustment, numerous factors can cause increasing INR and subsequent bleeding complications. The American College of Chest Physicians (ACCP) has suggested the guidelines of the management of excessive warfarin anticoagulation. But the guidelines have not been established in Korea and there is little data on the clinical problems and treatments of over-anticoagulation. This study evaluated the status of and causes of excessive warfarin anticoagulation as well as adherence to the ACCP guidelines for treatment of excessive anticoagulation at the Samsung Medical Center (SMC). Patients who were on warfarin therapy and presented with an INR of >3.5 from March 1 to August 31, 2008, were included and observed retrospectively by reviewing medical records. Adherence to the 2004 ACCP guidelines was also assessed. A total of 406 episodes in 347 patients were analyzed. At enrollment, 365 patients (89.9%) had an INR<9.0 and no significant bleeding; 41 patients (10.1%) had an INR〉9.0 or serious bleeding. Common causes of elevated INR were drug-interaction (21.4%), followed by concurrent acute disease (13.8%). 322 patients (79.3%) were treated appropriately according to the ACCP guidelines. Among nonadherents (19.2%), 9.4% were overtreated, 8.4% were undertreated and 1.5% were treated with vitamin K1 through inappropriate routes. Lack of adherence was primarily attributed to excessive use of FFP and vitamin K1 and tendency to overlook treatment in the lower INR range. In this study, adherence to the ACCP guidelines was higher than that in other previous studies and the administration routes of vitamin K1 were improved. But we found inappropriate uses of FFP and vitamin K1. The results of this study provide important clues for the development of guidelines that would be available for Korean patients to prevent and manage warfarin-induced coagulopathy.

Abstract

Warfarin is one of the most effective agents for prevention and treatment of venous and arterial thrombosis but may cause bleeding, especially if overdosed. To minimize the risk of bleeding, close monitoring of prothrombin time (PT) - generally expressed as the international normalized ratio (INR) - is required with warfarin administration. Despite close monitoring and dose adjustment, numerous factors can cause increasing INR and subsequent bleeding complications. The American College of Chest Physicians (ACCP) has suggested the guidelines of the management of excessive warfarin anticoagulation. But the guidelines have not been established in Korea and there is little data on the clinical problems and treatments of over-anticoagulation. This study evaluated the status of and causes of excessive warfarin anticoagulation as well as adherence to the ACCP guidelines for treatment of excessive anticoagulation at the Samsung Medical Center (SMC). Patients who were on warfarin therapy and presented with an INR of >3.5 from March 1 to August 31, 2008, were included and observed retrospectively by reviewing medical records. Adherence to the 2004 ACCP guidelines was also assessed. A total of 406 episodes in 347 patients were analyzed. At enrollment, 365 patients (89.9%) had an INR<9.0 and no significant bleeding; 41 patients (10.1%) had an INR〉9.0 or serious bleeding. Common causes of elevated INR were drug-interaction (21.4%), followed by concurrent acute disease (13.8%). 322 patients (79.3%) were treated appropriately according to the ACCP guidelines. Among nonadherents (19.2%), 9.4% were overtreated, 8.4% were undertreated and 1.5% were treated with vitamin K1 through inappropriate routes. Lack of adherence was primarily attributed to excessive use of FFP and vitamin K1 and tendency to overlook treatment in the lower INR range. In this study, adherence to the ACCP guidelines was higher than that in other previous studies and the administration routes of vitamin K1 were improved. But we found inappropriate uses of FFP and vitamin K1. The results of this study provide important clues for the development of guidelines that would be available for Korean patients to prevent and manage warfarin-induced coagulopathy.

참고문헌 (21)

  1. Ansell J., "The pharmacology and management of the vitamin K antagonists. The seventh ACCP conference on antithrombotic and throm-bolytic therapy", Chest, 126, pp.204S~233S (2004)
  2. Dentail F, "Treatment of coumarin-associated coag-ulopa thy: a systematic review and pro-posed treatment algorithms", J Thromb Haremost, 4, pp.1853~1863 (2006)
  3. Landefeld CS, "Anticoagulant-related bleeding: clinical epidemiology, prediction, and prevention", Am J Med, 95, pp.315~328 (1993)
  4. Fihn SD, "Warfarin Optimized Outpatient Follow-up Study Group. Risk factors for compli-cations of chronic anticoagulation: a multi-center study", Ann Intern Med, 118, pp.511~520 (1993)
  5. Oden A, "Oral anticoagulation and risk of death: a medical record link-age study", Br Med J, 325, pp.1073~1075 (2002)
  6. Hylek EM, "Prospective study of the outcomes of ambulatory patients with excessive warfarin antico-agulation", Arch Intern Med, 160, pp.1612~1617 (2000)
  7. S.Y Park, "인공심장판막을 가진 외래 환자에서 Warfarin에 의한 과도한 INR 상승의 치료 현황 평가", J Kor. Soc. Hosp. Pharm, 19(20), pp.172~177 (2002)
  8. Whitling AM, "Comparing different routes and doses of phytonadione for reversing excessive anticoagulation", Arch Intern Med, 158, pp.2136~2140 (1998)
  9. Raj G, "Time course of reversal of anticoagulant effect of warfarin by intravenous and subcuta-neous phytonadione", Arch Intern Med, 159, pp.2721~2724 (1999)
  10. DeZee KJ, "Treatment of excessive anticoag-ulation with phytonadione (vitamin K)", Arch Intern Med, 166, pp.391~397 (2006)
  11. Watson HG, "A comparison of the efficacy and rate of response to oral and intravenous vita-min K in reversal of over- anticoagula- tion with warfarin", Br J Haematol, 155, pp.145~149 (2001)
  12. "American Hospital Formulary Service(AHFS)", pp.3658~3660 (2008)
  13. Devine EB, "Adherence to guidelines for the management of excessive warfarin anti-coagulation", J Thromb Thrombolysis (2008)
  14. Levine MN, "Haemorrhagic complications of anticoagulant treatmeng", Chest, 95, pp.315~328 (1992)
  15. Libby EN, "A survey of oral vitamin K use by anticoagulation clinics", Arch Intern Med, 162, pp.1893~1896 (2002)
  16. Wilson SE, "Treatment of warfarin-associated coagulopathy", Chest, 120, pp.1972~1976 (2001)
  17. Fan J, "A retrospective evaluation of vitamin K1 therapy to reverse the anticoagulant effect of warfarin", Pharmacotherapy, 23(10), pp.1245~1250 (2003)
  18. Crowther MA, "Treatment of warfarin-associated coagulopathy with oral vitamin K : a randomized clinical trial", Lancet, 356, pp.1551~1553 (2000)
  19. Crowther MA, "Oral vitamin K lowers the international nor-malized ratio more rapidly than subcu-taneous vitamin K in the treatment of warfarin-associated coagulopathy : A randomized controlled trial", Ann Intern Med, 137(4), pp.251~254 (2002)
  20. Patel RJ, "Randomized, place-bo-controlled trial of oral phytonadione for excessive anticoagulation", Pharma-cotherapy, 20, pp.1159~1166 (2000)
  21. Ansell J., "Pharmacology and Management of the vitamin K antagonists : American College of Chest Physicians Evidence-Based Clinical Practice Guidelines (8th Edition)", Chest, 133, pp.160~198 (2008)

관련 논문AI추천

이 간행물의 다른 논문 (3건)